Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Lost weight, memory issues. Been on Levipil, tegritol. Are they side effects?

My father is 76years old. He has been on Levipil 500mg - 2 tabs in morning + tegritol, 1tab in afternoon and 2 tabs in night. He has been on this dosage for close to 2 years now. He was prescribed for seizures. He has lost lot of weight since then and hardly has appetite . of late he has had issues with memory forgetting terms, names , dates etc. Please advise if this could be due to side affects and if dosage is right. He has not had any siezures ever since he has had medicines on regular basis.
Asked On : Sun, 10 Mar 2013
Answers:  1 Views:  94
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Hello vijaybharathi.krishnan
Welcome to Health Care Magic

Usually in cases of epilepsy doctors advise to patients to take medicines for at least 3 years after last seizure episode. It is according to International Guidelines. He is on adequate dosing of Levetiracetam and Carbamazepine. Levetiracetam is a add on drug and is new drug with safe profile. Both drugs have no major effect on appetite and loss of significant weight may be due to some other reason. The issues of memory forgetting names, dates etc are also not due to these drugs. As he is 76 and he is having memory impairment and also he is a known case of seizure disorder so there are chances that he might have developed Dementic symptoms. Dementia is age related memory impairment and loss of cognitive functions.
So please visit a good Psychiatrist for proper evaluation of dementia in him, and visit your neurologist for dose adjustments if any for his seizures.

Thanks, Take Care

Dr. Seikhoo Bishnoi
Answered: Mon, 11 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor